ETHICON INC. SFX SPI PDS+ BI VIO 18IN2 USP1 D/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP2B436 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a tka procedure on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported by the sales rep that during a total knee arthroplasty (tka) procedure, the device broke.The sales rep stated that during the closure the actual suture broke.No further information provided.There were no patient consequences reported.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 type of investigation: b21 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.Additional h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one used detached needle and one used suture piece were received for analysis.Product code sxpp2b436.During visual inspection of the suture, the insertion mark could be observed on the strand, the opposite end appeared to be cut likely by a surgical instrument.No issues related to breakage suture was observed.Upon inspection of the needle the swage area was noted to be as expected.The barrel hole was examined, and no remnant suture was found during the evaluation.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.